Research Article | Open Access
Seifedine Kadry, "Probabilistic Solution of Rational Difference Equations System with Random Parameters", International Scholarly Research Notices, vol. 2012, Article ID 290186, 6 pages, 2012. https://doi.org/10.5402/2012/290186
Probabilistic Solution of Rational Difference Equations System with Random Parameters
We study the periodicity of the solutions of the rational difference equations system of type , (), and then we propose new exact procedure to find the probability density function of the solution, where a, b, and are independent random variables.
Stochastic systems of difference equations usually appear in the investigation of systems with discrete time or in the numerical solution of systems with continuous time. A lot of difference systems have variable structures subject to stochastic abrupt changes, which may result from abrupt phenomena such as stochastic failures and repairs of the components, changes in the interconnections of subsystems, and sudden environment changes. Recently, there has been great interest in studying difference equation systems. One of the reasons for this is the necessity for some techniques that can be used in investigating equations arising in mathematical models describing real-life situations in population biology, economics, probability theory, genetics, psychology, and so forth. There are many papers related to the difference equations system; for example, Çinar  studied the solutions of the system of difference equations: Papaschinopoulos and Schinas  studied the oscillatory behavior, the boundedness of the solutions, and the global asymptotic stability of the positive equilibrium of the system of nonlinear difference equations: Özban  studied the positive solutions of the system of rational difference equations: Clark and Kulenović  investigated the global asymptotic stability: Yang and Xu  propose a method to deal with the mean square exponential stability of impulsive stochastic difference equations.
In this paper, we investigate the analytic solution of the stochastic difference equations system: where , , and are independent random variables.
2. Periodicity of the Solutions
In this section, we study the periodicity of the solutions of system (1.5).
Theorem 2.1. All solutions of (1.5) are periodic with period 2.
Proof. One has the following: Therefore, the proof was completed.
Theorem 2.2. For , all solutions of (1.5) are
Proof. By induction, suppose the result holds for : For , Hence, the proof is completed by induction.
3. Analytic Stochastic Solutions
In this section, we develop an analytic technique to find the stochastic solutions of (cf. Theorem 2.2) The solution of a stochastic system of difference equations is obtained when evaluating the statistical characteristic of the solution process like the mean, standard deviation, high-order moments, and the most important characteristic, “the probability density function” (pdf). Our proposed technique is based on the transformation of random variables to get the pdf of and .
4. Transformation of Random Variables Technique (TRVT)
Definition 4.1. Let be a continuous random variable with generic probability density function defined over the support . And, let be an invertible function of with inverse function . Then, using the transformation of random variable technique (TRVT) defined by Kadry and Younes , Kadry , El-Tawil et al. , and Kadry and Smaili , the probability density function of is defined over the support .
To simplify our technique, let us consider the following stochastic equation: where and are two independent random variables. To find the pdf of , firstly we linearize the denominator, and then we find the pdf of the product of two random variables:
we suppose , and then we apply the TRVT technique to get the pdf of , Once the linearization step has been done, it is required to find the pdf of the product of two random variables. To do that, we developed the following theorem.
Theorem 4.2. Let be a continuous random variable with distribution function which is defined on the interval , where . Similarly, let be a random variable of the continuous type with distribution function which is defined on the interval , where . The pdf of , is obtained as follows.
Case 1 (). One has
Case 2 (). One has
Case 3 (). One has
Proof. Only the case of is considered. The other cases are proven analogously. Using [kadry], the transformation and is bijective. The Jacobian of this transformation becomes The joint pdf of and is Integrating with respect to over the appropriate intervals and replacing with in the final result yields the marginal pdf of :
- C. Çinar, “On the positive solutions of the difference equation system , ,” Applied Mathematics and Computation, vol. 158, no. 2, pp. 303–305, 2004.
- G. Papaschinopoulos and C. J. Schinas, “On a system of two nonlinear difference equations,” Journal of Mathematical Analysis and Applications, vol. 219, no. 2, pp. 415–426, 1998.
- A. Y. Özban, “On the system of rational difference equations , ,” Applied Mathematics and Computation, vol. 188, no. 1, pp. 833–837, 2007.
- D. Clark and M. R. S. Kulenović, “A coupled system of rational difference equations,” Computers & Mathematics with Applications, vol. 43, no. 6-7, pp. 849–867, 2002.
- Z. Yang and D. Xu, “Mean square exponential stability of impulsive stochastic difference equations,” Applied Mathematics Letters, vol. 20, no. 8, pp. 938–945, 2007.
- S. Kadry and R. Younes, “Étude Probabiliste d’un Système Mécanique à Paramètres Incertains par une Technique Basée sur la Méthode de transformation,” in Proceedings of the 20th Canadian Congress of Applied Mechanics (CANCAM '05), Montreal, QC, Canada, 2005.
- S. Kadry, “On the generalization of probabilistic transformation method,” Applied Mathematics and Computation, vol. 190, no. 2, pp. 1284–1289, 2007.
- K. El-Tawil, S. Kadry, and A. Abou jaoude, International Conference on Numerical Analysis and Applied Mathematics: Volume 1 and Volume 2, 2009.
- S. Kadry and K. Smaili, “One dimensional transformation method in reliability analysis,” Applied Mathematics and Computation, vol. 190, no. 2, pp. 1284–1289, 2007.
Copyright © 2012 Seifedine Kadry. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.